Jump to content
CrazyBoards.org

Need help. Seroquel causing me to have too much energy?


Guest Marcus Andersson

Recommended Posts

Guest Marcus Andersson

I had been pretty stable for a few years on 3.5 mg ativan, 30 mg paxil, and 50 mg seroquel at bedtime.....I wasn't happy about the ativan set up, but I had been prescribed ativan by an idiot doctor when I was 14 and I'm not strong enough to taper off it right now....anyhow for a variety of psychological factors (hopefully nothing physiological) my anxiety got worse and worse over the last month. I had terrible panic attacks that just wouldn't end, and I also have tourette's. I would start coughing so much I was throwing up, and my parents who I live with, get angry when I'm anxious which makes things harder. They left town on vacation and being by myself I had a meltdown. When they came home the house was a mess--I had tried sleeping in every bed of the house trying to get comfortable and had made a mess everywhere. I am so worried about germs that the whole house feels septic to me now.

So they took me to my psychiatrist--who is not a great psychiatrist--but the best I have found in this area--he doesn't return phone calls, he doesn't remember who I am even really, but believe me I have lived in this area for 12 years and can tell you that the psychiatrists around here got their degrees in the caribbean and just came here to make money.

So he reccomended what I thought he would--which was to take seroquel in the daytime. I've been terrified of changing my medication and schedule ever since I dropped out of college and saw a psychiatrist who changed my medicine every two days if I wasn't feeling better and I had the worst anxiety of my life during that time. So in general staying on the same medication and strict schedule of dosing makes me calm--more so than the actual effect of the pills.

So this was tough for me, but I was out of control. The seroquel didn't make me feel good--but it slowed me down a lot, to the point where just last sunday I was falling asleep during dinner when I had a friend over.

But then starting around Monday I got more and more racing feeling, and the Seroquel seemed to have no sedating effect on me. I've been calling my psychiatrist but he won't call back unless it's an emergency, and he has no appointments available for a long time. My dad having observed me said he thinks I'm right that the Seroquel seems to be activating me. My dad said I seem far less depressed on it but also that I have too much energy. It seems I can't do enough during the day to burn it up. I also have been sleeping really poorly--which is odd given that I am taking MORE seroquel. And since my extreme anxiety started I've gone from 211 lbs to 197.

Yesterday I decreased my Seroquel dosage a bit in the daytime. I was taking 37.5 mg in the daytime and lowered it to 25, and I'm gonna stay there for a few days and then taper down again.

Is it possible that Seroquel could lose its sedating effect and become activating?

BTW, I live in Williamsburg, VA, if anyone knows of good psychiatrists in the area, I'd be willing to drive up to Richmond or down to Norfolk if there is anyone worth seeing.

Link to comment
Share on other sites

Is it possible that Seroquel could lose its sedating effect and become activating?

In short, yep. Seroquel is known for mainly only being sedating at the lower doses. I don't think higher ones are usually so activating.. but that doesn't mean it can't be. If this is the case, lowering the dose should help.

Link to comment
Share on other sites

At your dosages I would say no. More than likely you aren't taking enough to combat your symptoms.

Seroquel doesn't change colours until you get into the 200 mg. range. Then it acts like a true AP. Lower doses are used for off-label treatment for sleep issues and anxiety. Those doses are from 25-100 mg. taken at bedtime.

SZS

Link to comment
Share on other sites

seroquel was a nightmare for me. on 200mg i had terrible parkinson-like symptoms and when they upped it to 700mg my life stopped because i was too tired to do anything. Z stopped the madness, but made me gain weight. in short, i dislike seroquel ;)

you're not taking enough for it to act like an AAP. it's in the range for sleep induction right now.

cetkat has a good point in that it is known to be activating for some people on the lower doses but the higher doses don't do that. you may actually need to go over 200mg for it to kick in and do what it should. but i don't know if you'd want to go there considering that you're not having the best experience with it right now.

look into trying Zyprexa. i love the stuff and really wish i could take it, but because of the weight gain and blood sugar increases (not to the point of diabetes, they caught it in time) i can't take it anymore, except as an emergency measure to prevent hospitalization (and i've had to do it a few times already and haven't been to the hospital in 2 years). Z should clear up your thinking. if anything will work, it's that stuff. (i'm drooling over it right now...)

Link to comment
Share on other sites

  • 2 months later...

How's the Abilify working for you?

seroquel was a nightmare for me. on 200mg i had terrible parkinson-like symptoms and when they upped it to 700mg my life stopped because i was too tired to do anything. Z stopped the madness, but made me gain weight. in short, i dislike seroquel ;)

you're not taking enough for it to act like an AAP. it's in the range for sleep induction right now.

cetkat has a good point in that it is known to be activating for some people on the lower doses but the higher doses don't do that. you may actually need to go over 200mg for it to kick in and do what it should. but i don't know if you'd want to go there considering that you're not having the best experience with it right now.

look into trying Zyprexa. i love the stuff and really wish i could take it, but because of the weight gain and blood sugar increases (not to the point of diabetes, they caught it in time) i can't take it anymore, except as an emergency measure to prevent hospitalization (and i've had to do it a few times already and haven't been to the hospital in 2 years). Z should clear up your thinking. if anything will work, it's that stuff. (i'm drooling over it right now...)

Link to comment
Share on other sites

Occasionally someone here reports that Seroquel made them hypo/manic, but typically it is right from the start. The PI sheet does list mania as a possible but infrequent side effect. I don't recall any mentions of it switching after use.

At the very low doses you are using, it is sedating, as others have mentioned.

Rather than the drug changing, I would suggest that 'you' are changing in become more activated. I would suggest going the other direction and increasing the dosage. * I am NOT a pdoc and it would be stupid to change without talking to your pdoc * ;)

You are in my old stomping grounds, down in Tidewater, but that was before I was dx, so I have no pdoc recommendations. It sounds like you are truly not getting good service, so keep searching for a quality doc. You will probably have to pick a direction and drive, my bias is South.

Don't wait on contacting your pdoc about your present condition and dosing.

best, a.m.

Link to comment
Share on other sites

Is Seroquel typically a med that causes weight gain?

It can be at the higher dosages, but probably not at the very low dosage used as a sleep aid. Still, it is a very good med. I liked it after I got over the initial sedation effect. It really calms me down fast. Don't be afraid to give it a fair trial.

a.m.

Link to comment
Share on other sites

Thanks. Is Seroquel to be taken daily, or as needed?

Is Seroquel typically a med that causes weight gain?

It can be at the higher dosages, but probably not at the very low dosage used as a sleep aid. Still, it is a very good med. I liked it after I got over the initial sedation effect. It really calms me down fast. Don't be afraid to give it a fair trial.

a.m.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...